| Model Number |
279704400 |
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/04/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4), unknown.The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that this was an unknown procedure for the ilium on (b)(6) 2019.When the reported qc driver (279704400) was used to insert a screw into the hard iliac bone, the driver¿s tip broke.The broken tip was removed from the screw.Next, the 2nd qc driver (279704400) was replaced to remove the screw, but the same breakage occurred.This broken tip was also removed.No fragment remained in the patient¿s body, and it was confirmed by postoperative x-rays.No further information is available.This complaint involves one (1) device.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination at the microscopic level revealed that the fracture was located at the driver¿s distal tip.The second half of the driver¿s tip was not returned.The fracture analysis report reveals plastic deformation at the hex lobes and torsional shear markings following a circular pattern.This suggests the fracture tip underwent a quasi-static overload torsional shear failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the driver¿s distal tip becoming fractured cannot be positively determined.However, the fracture analysis report suggests that the fractured tip underwent a quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Concomitant products added.
Additional Manufacturer Narrative
Product complaint # (b)(4).